MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VERSABOND AB 40 GRAMS F2; BONE CEMENT

SMITH & NEPHEW, INC. VERSABOND AB 40 GRAMS F2; BONE CEMENT
Model Number 71271440
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during surgery, a versabond ab 40 grams f2 was used even though it expired on (b)(6) 2021.This was noticed after use in patient.Surgery had been completed, without any delay, with the same device.No harm to the patient or further complications reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of instructions for use, for versabond ab revealed that bone cement should not be used after the expiration date because the effectiveness of the device may be compromised.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible cause of the reported event could include user error.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VERSABOND AB 40 GRAMS F2
Common Device Name
BONE CEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13004795
Report Number1020279-2021-08662
Device Sequence Number4883167
Product Code LOD
UDI-Device Identifier03596010507372
UDI-Public03596010507372
Combination Product (Y/N)N
PMA/510(K) Number
K022688
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2021
Device Model Number71271440
Device Catalogue Number71271440
Device Lot Number18HC07530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale